Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 11, 2001, 7:39 PM CDT for Pearl River County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 11, 2001, 7:39 PM CDT (00:39 UTC)
- Expired
- Oct 11, 2001, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 7:40 PM CDT | Thunderstorm Wind | Poplarville, MS | A tree was blown down on Interstate 59 between mile markers 22 and 24. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 11, 6:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 19.5
The text
As transmitted, in the capitals the NWS used until 2016.
486 WUUS54 KLIX 120041 SVRNEW MSC109-120115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 739 PM CDT THU OCT 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 815 PM CDT * AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EXTENDING FROM JUST SOUTH OF POPLARVILLE TO NEAR PICAYUNE. MOVEMENT WAS TO THE EAST NORTHEAST AT 25 MPH. THE COMMUNITIES OF POPLARVILLE...SAVANNAH AND SILVER RUN ARE IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3077 8973 3064 8958 3088 8926 3104 8944
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 2:20 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 11, 2:20 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 220 PM CDT THU OCT 11 2001 A COUPLE OF ROUNDS OF ACTIVE WEATHER APPEAR TO BE IN THE OFFING FOR THE FORECAST AREA THROUGH SATURDAY. THE FIRST WILL OCCUR LATE THIS AFTERNOON AND THIS EVENING AS THE SHORTWAVE OVER TEXAS EJECTS NE ACROSS THE LOWER MISSISSIPPI VALLEY AND INTO THE LOWER OHIO VALLEY OVERNIGHT. STRONG TO SEVERE CONVECTION OCCURRING IN ADVANCE OF THIS FEATURE AND IN AN AREA OF STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH A COUPLED JET PATTERN OVER THE LOWER MISSISSIPPI VALLEY EXTENDED FROM WEST CENTRAL MISSISSIPPI TO SW LOUISIANA EARLY THIS AFTERNOON. OTHER UNORGANIZED SHOWERS AND THUNDERSTORMS WERE DEVELOPING AHEAD OF THIS CONVECTION ACROSS SE LOUISIANA. AT THIS TIME IT APPEARS THAT THE BEST DYNAMICS AND UPPER JET SUPPORT WILL REMAIN JUST TO THE NORTH OF THE FORECAST AREA. HOWEVER FAIRLY STEEP LAPSE RATES RESULTING FROM COOL MID LEVEL TEMPERATURES AND SOME SURFACE HEATING TODAY...SURFACE TEMPERATURES ARE IN THE LOWER TO MID 80S WITH DEWPOINTS IN THE LOWER TO MID 70S...ALONG WITH SUFFICIENT LOW LEVEL SHEER...AND INCREASING LOW LEVEL INFLOW MAY IGNITE A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AS THE TAIL END OF THE EJECTING SHORTWAVE BRUSHES THE FORECAST AREA. PLAN TO INDICATE MOST OF THE CONVECTION OCCURRING PRIOR TO MIDNIGHT WITH A DIMINISHING TREND THEREAFTER. WE SHOULD SEE A RELATIVE LULL IN THE ACTION DURING THE DAY TOMORROW INBETWEEN THE SYSTEM EJECTING OFF TO THE NE TONIGHT AND THE NEXT UPPER TROUGH THAT WILL BE DIGGING INTO THE PLAINS STATES ON FRIDAY. HOWEVER...WILL STILL MENTION SCATTERED CONVECTION DURING THE DAY FRIDAY. THE AVN HAS BEEN THE MOST CONSISTENT WITH THE NEXT SYSTEM THAT WILL AFFECT THE AREA LATE FRIDAY NIGHT AND SATURDAY AND WILL THEREFORE LEAN TOWARD ITS SOLUTION. THE AVN DIGS A DEEP UPPER TROUGH ACROSS THE PLAINS STATES ON FRIDAY WITH A CLOSED LOW DEVELOPING OVER THE RED RIVER VALLEY OF TEXAS AND OKLAHOMA BY FRIDAY NIGHT BEFORE EJECTING THE SYSTEM NE ON SATURDAY ACROSS THE LOWER MISSISSIPPI VALLEY WITH A NEGATIVE TILT. THE ETA IS MUCH SLOWER AND FARTHER SOUTH THAN THE AVN WITH THE UPPER LOW STILL CLOSED OFF OVER CENTRAL TEXAS AT 60 HOURS WHILE THE AVN HAS IT IN NE ARKANSAS AND SE MISSOURI BY THIS TIME. A STRONG COUPLED JET STRUCTURE IS THEN FORECAST ONCE AGAIN OVER THE LOWER MISSISSIPPI VALLEY AND WESTERN GULF COAST REGION LATE FRIDAY NIGHT AND EARLY SATURDAY WITH STRONG UPPER DIVERGENCE AND UPWARD VERTICAL VELOCITIES PROGD OVER THE FORECAST AREA SATURDAY MORNING. FORECAST SOUNDINGS FOR THIS TIME FRAME INDICATE STRONG SHEAR. EXPECT THE COLD FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM TO MOVE ACROSS THE FORECAST AREA DURING THE SECOND HALF OF THE DAY SATURDAY. PLAN TO FOLLOW THE FAIR WEATHER FORECAST OF THE AVN AFTER SATURDAY AND INTO THE EXTENDED DESPITE THE MRF INDICATING A CHANCE OF SHOWERS WITH A SECONDARY COLD FRONT SUNDAY NIGHT AND MONDAY. PRELIMINARY NUMBERS FOLLOW... MCB 79/68/83/67 8757 BTR 81/70/85/68 8757 MSY 82/72/85/71 7657 GPT 78/71/81/70 7657 .NEW...NONE LA...NONE. MS...NONE. 11
In the hours before
Local storm report, Oct 11, 5:31 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
531 PM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0401 PM NEAR HOLDEN LA TORNADO
10/11/01 LIVINGSTON POLICE REPORTED TORNADO
TOUCHDOWN 1 MI SOUTH OF
HIGHWAY 441. TREE TOPS
BROKEN. TIN SHED ROOF
DAMAGED.REPORTED BY LAW
ENFORCEMENT
0415 PM HOLDEN LA TORNADO
10/11/01 LIVINGSTON TORNADO TOUCHDOWN BETWEEN
HOLDEN AND ALBANY.
0450 PM PHOENIX LA TORNADO
10/11/01 PLAQUEMINES TORNADO TOUUCHDOWN IN
PUMPKIN CENTER NEAR
PHOENIX.REPORTED BY LAW
ENFORCEMENTLocal storm report, Oct 11, 6:35 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
635 PM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0401 PM NEAR HOLDEN LA TORNADO
10/11/01 LIVINGSTON POLICE REPORTED TORNADO
TOUCHDOWN 1 MI SOUTH OF
HIGHWAY 441. TREE TOPS
BROKEN. TIN SHED ROOF
DAMAGED.REPORTED BY LAW
ENFORCEMENT
0415 PM HOLDEN LA TORNADO
10/11/01 LIVINGSTON TORNADO TOUCHDOWN BETWEEN
HOLDEN AND ALBANY.
0450 PM PUMPKIN CENTER LA TORNADO
10/11/01 TANGIPAHOA TORNADO TOUCHDOWN IN TOWN
OF PUMPIN CENTER. REPORTED
BY LAW ENFORCEMENT.Local storm report, Oct 11, 7:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
700 PM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0401 PM NEAR HOLDEN LA TORNADO
10/11/01 LIVINGSTON POLICE REPORTED TORNADO
TOUCHDOWN 1 MI SOUTH OF
HIGHWAY 441. TREE TOPS
BROKEN. TIN SHED ROOF
DAMAGED.REPORTED BY LAW
ENFORCEMENT
0415 PM HOLDEN LA TORNADO
10/11/01 LIVINGSTON TORNADO TOUCHDOWN BETWEEN
HOLDEN AND ALBANY.
0450 PM PUMPKIN CENTER LA TORNADO
10/11/01 TANGIPAHOA TORNADO TOUCHDOWN IN TOWN
OF PUMPIN CENTER. REPORTED
BY LAW ENFORCEMENT.
0637 PM POINTE A LA HACHE LA TORNADO
10/11/01 PLAQUEMINES TORNADO REPORTED BY MOTORIST
ON HIGHWAY 23 NEAR POINT A
HACHE.Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.